MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B113
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an uni-compartmental knee arthroplasty (uka) on an unknown date in (b)(6) 2025 and a barbed suture was used on the dermis.During the procedure, a different suture was used on the subcutaneous.Within 2 weeks after the surgery, the dermis wound dehiscence occurred once before the patient was discharged.At that time, an additional suture was performed with nylon.The surgeon opined that the barbed suture was not at fault.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the situation of the suture breakage at the dehiscence site is unknown.Since the patient is a patient who is the patient's knee moved a lot, the physician does not think that the suture was the cause.The physician is a physician with extensive experience using stratafix.There have been no problems with the patient's progress since then.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is there any complaint against the vicryl suture that was used on the subcutaneous? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? is it known how the wound dehisced? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? were there any patient stress factors that led to the suture breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? can you describe the appearance of the stratafix suture during second procedure? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: is there any complaint against the vicryl suture that was used on the subcutaneous no please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure¿unk date of index surgical procedure? =>unk (around mid-february) the diagnosis and indication for the index surgical procedure unicompartmental knee arthroplasty what was the initial approach for the index surgical procedure? (open, laparoscopic or other) n/a what was the tissue condition (normal, thin, calcified, fragile, diseased)?¿no special condition was reported was the fixation loop secured to tissue at the initiation of suture use during the index procedure?¿yes was at least one reverse stitch performed prior to closure?¿yes is it known how the wound dehisced?¿unk did the sutures barbs not engage in the tissue?¿engaged did the suture pull out of the tissue? ¿unk did the stratafix suture break? if so, where was the break noted (termination, middle, end)? ¿unk were there any patient stress factors that led to the suture breaking or pulling out of the tissue? ¿he thought there was no fault in the suture.Onset date/time of dehiscence? (# post op days)¿in 2 weeks did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿no can you describe the appearance of the stratafix suture during second procedure?¿unk what symptoms did the patient experience following the index surgical procedure? onset date dehisced other relevant patient history/concomitant medications unk what is the physician¿s opinion as to the etiology of or contributing factors to this event he thought there was no fault in the suture, but the detail was unk.What is the patient's current status? =>unk lot number? unk i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.

Brand Name
SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-2 PMP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21730383
Report Number2210968-2025-03276
Device Sequence Number15650924
Product Code NEW
UDI-Device Identifier10705031236295
UDI-Public10705031236295
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown